Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 29, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 10, 2018, 8:08 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 11, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2018, 8:08 PM EDT (00:08 UTC)
- In effect from
- Aug 11, 2018, 8:00 AM EDT
- Expired
- Aug 11, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325 WHUS41 KCAR 110008 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 808 PM EDT Fri Aug 10 2018 MEZ029-030-110815- /O.NEW.KCAR.BH.S.0029.180811T1200Z-180812T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 808 PM EDT Fri Aug 10 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Saturday through Saturday evening. * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...Saturday * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
3 follow-up statements
401 WHUS41 KCAR 110339 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1139 PM EDT Fri Aug 10 2018 MEZ029-030-111145- /O.CON.KCAR.BH.S.0029.180811T1200Z-180812T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1139 PM EDT Fri Aug 10 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...Saturday. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
086 WHUS41 KCAR 110710 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 310 AM EDT Sat Aug 11 2018 MEZ029-030-120000- /O.CON.KCAR.BH.S.0029.180811T1200Z-180812T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 310 AM EDT Sat Aug 11 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * Timing...Saturday. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
310 WHUS41 KCAR 120003 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 803 PM EDT Sat Aug 11 2018 MEZ029-030-120115- /O.EXP.KCAR.BH.S.0029.000000T0000Z-180812T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 803 PM EDT Sat Aug 11 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 6:16 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 10, 6:16 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
616 PM EDT Fri Aug 10 2018
.SYNOPSIS...
High pressure will build in from the west this evening and
crest over the area tonight. High pressure will slowly slide to
the east Saturday into Sunday while low pressure forms in the
Mid-Atlantic region.
&&
.NEAR TERM /THROUGH SATURDAY/...
6:16 pm update: Diurnal Cumulus, mainly across the northern
half of the FA is beginning to diminish with the loss of daytime
heating. A clear sky and comfortable night is expected. The dew
points are mostly in the 40s with some low to mid 50s right
along the immediate coast. It will be the coolest night since
July 19th in most locations. The ongoing forecast has a great
handle on things, and other than updating for the current
conditions and trends no changes are planned at this time.
Previous discussion:
Fair wx cumulus will rapidly dissolve this
evening and clear skies will allow good radiational cooling for
tonight. Lows will drop as low as the lower 40s in the Allagash.
Most of the area will record lows in the upper 40s to lower
50s...after nearly three weeks of high humidity and lows in the
60s and 70s. Some shallow patchy fog over river valleys is
possible towards sunrise, but will be very limited in extent and
will not include in forecast. The shallow inversion in the
morning will quickly be eradicated early Saturday morning as
temperatures rebound towards the upper 70s to around 80F.
Humidity will remain low with dew points in the low to mid 50s.
The high pressure system will be strengthening Saturday as it
moves offshore. Resulting subsidence and lack of moisture will
minimize cloud cover except towards the coast where high clouds
will be streaming northeastward out of an upper trough digging
in the Ohio River Valley. Chances of a Saturday afternoon
overcast will be mostly south of Bangor towards coastal Hancock
County. Can't rule out a few afternoon sprinkles from these
clouds towards Deer Isle and the far SE edge of Hancock County.
Further north towards Millinocket and Fort Kent, sunny skies
will prevail.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
High pressure will remain ridged across the region Saturday
night through Sunday, then begin exiting to the east Monday. A
stalled frontal boundary across New England will begin to be
suppressed southward Saturday night. Partly/mostly cloudy skies
are expected Downeast Saturday night along with the slight
chance of early showers. Mostly clear skies are expected across
northern areas Saturday night. Cloud cover will diminish
Downeast Sunday, with mostly clear skies north. Mostly clear
skies north, with partly cloudy skies Downeast, are then
expected Sunday night through Monday. Moisture should begin to
increase later Monday with the return flow around exiting high
pressure which could bring a slight chance of showers across
southwest portions of the forecast area later Monday.
Temperatures will be at near normal, to slightly above normal,
levels Sunday/Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Surface/upper level low pressure will slowly lift across the
region Tuesday into Thursday along with increasing moisture.
Unsettled conditions will develop Tuesday then persist through
Thursday with a chance of showers and thunderstorms. However,
uncertainty still exists regarding the extent of the
showers/thunderstorms. An approaching cold front could bring
another chance of showers/thunderstorms Friday. Near normal, to
slightly above normal, level temperatures are expected
Tuesday/Wednesday. Near normal, to slightly below normal, level
temperatures are expected Thursday/Friday.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR conditions with excellent vis and mostly no cigs
are forecast through Saturday. A patch or two of river valley
fog is possible toward sunrise at KPQI ands KHUL. The could be
some cigs above 5000 ft towards BHB later Saturday.
SHORT TERM: Generally VFR conditions are expected Saturday night
into Monday night. Variable conditions are then possible with
any showers/thunderstorms Tuesday through Wednesday.
&&
.MARINE...
NEAR TERM: No fog is expected. Seas will run 2 to 3 feet. Winds
will remain less than 10 kts...and less than 5 kts on Saturday.
SHORT TERM: Winds/seas will remain below small craft advisory
levels Saturday night through Monday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...CB/MCW
Short Term...Norcross
Long Term...Norcross
Aviation...CB/MCW/Norcross
Marine...CB/MCW/NorcrossHazardous weather outlook, Aug 10, 3:06 AM EDT, 17 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 306 AM EDT Fri Aug 10 2018 MEZ001>006-010-011-015>017-031-032-111100- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 306 AM EDT Fri Aug 10 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-111100- Coastal Hancock-Coastal Washington- 306 AM EDT Fri Aug 10 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-111100- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 306 AM EDT Fri Aug 10 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.